An 83-year-old female patient presented in the ER with signs of dehydration such as sunken eyes, dry mucus membranes and low urinary output due to frequent watery diarrhea (five to 10 times a day), for two days. Her stools had turned bloody with mucus in them At the start of her diarrhea she was given Loperamide at the nursing home she lived in, but the frequency of her diarrhea increased, and she started developing abdominal cramps and bloating .When the doctor took her medical history she discovered that her patient had completed a course of Clindamycin for a bad sinus infection. The doctor immediately ordered stool tests, enzyme immunoassays for toxins and a colonoscopy. The colonoscopy revealed yellowish adherent plaques, 2–10 mm called pseudomembranes with a few areas of normal mucosa between them. Her doctor immediately started her on aggressive antibiotic therapy with Metronidazole and Vancomycin The patient subsequently recovered well enough to be discharged.
1) What disease did the doctor suspect?
2) What is the casual organism for this disease?
3) What are the pre-disposing or risk factors for this disease?
4) What toxins would the ELISA test detect?
5) What were the other tests done?